Unsuspected colchicine overdose in a female patient presenting as an acute abdomen.

@article{Blackham2007UnsuspectedCO,
  title={Unsuspected colchicine overdose in a female patient presenting as an acute abdomen.},
  author={Ruth E Blackham and Mark Little and Stuart P. Baker and Bradley M Augustson and Gerry C MacQuillan},
  journal={Anaesthesia and intensive care},
  year={2007},
  volume={35 3},
  pages={
          437-9
        }
}
We report a case of multi-system organ failure as a result of unsuspected colchicine overdose in a patient with known gout and bulimia nervosa. The patient had initially presented with mild gastrointestinal symptoms with rapid progression to fulminant hepatic failure and multiple organ dysfunction before the causative agent was identified. The patient survived with aggressive intensive care support and ongoing medical treatment. Physicians should be aware of the risk assessment based on the… CONTINUE READING
BETA